IMG_6142.JPG

Hello Esthetic Haus Beauties. In this blog I’m going to discuss LIFTING. Lifting is when your skin comes up with the wax. It is not a burn. It sucks when this happens because it’s painful and it leaves an ugly mark for a few days. As an esthetician for 10 years, some of my clients have had their skin lift and here are some reasons why.

Reasons why your skin may lift.

Clients are using the following:

Antibiotics (oral or topical use)

Accutane

Some form of Retin-A

Prescription blood thinners

Prescription steroids

Some anti-aging products

Clients are:

Diabetic

Have Sunburned Skin

Have psoriasis, eczema, or other chronic skin diseases

Have very sensitive skin

History of fever blisters or cold sores

Waxer:

Has the wax to hot

Inexperienced

Lifting can occur any where you get waxed (brows, lip, bikini, etc). Pregnant and women menstruating are more prone to this. Diabetics or people taking antibiotics can experience a severe redness and skin lifting. Antibiotics causes your skin to be very sensitive. Topical antibiotics which are usually taken for acne, fine lines, wrinkles and rosacea exfoliate the skin. Waxing also exfoliates the skin so mixing the two creates a GREATER chance of lifting.

When a client tells me they lifted I ask, “What’s different about your daily skincare routine? Any new medication?” I hear women say all the time “But I don’t put the _______ cream on my brows”. Medicine travels under the skin therefore affecting the whole face.

I was prone to lifting for a while and couldn’t figure out why. It wasn’t until I stopped taking my birth control (ortho tri cyclen lo) and got waxed when I noticed  I didn’t lift. My birth control was causing me to lift. Which makes me think whats in the birth control that made my skin so sensitive to waxing. Thats another blog. Remember lifting is not always the fault of the waxer or the wax. From personal experience I learned if you are prone to lifting get threaded for the next 3-4 months. That is enough time for your skin to heal. If you don’t you WILL lift in the EXACT same spot each time you waxed. I’m telling you from experience and a few of my clients will tell you the same thing.

 

What to do if LIFTING occurs?

  • From personal experience I love Neosporin. I use it immediately after the wax and slather it on for the following 3 days. When I do this I wont scab or the scab isn’t noticeable. *Courtney recommended
  • Get an over the counter antibiotic ointment like bacitracin *Dermatologist recommended
  • Stay off any of the medications listed above for 10-14 days.
  • While scabs form and skin begins to heal, avoid scrubs, retinol, and acne products. They are too harsh.
  • Wear sun protection. Remember this is fresh new skin exposed and it can burn easily.

It will take about 5-7 days for your skin to heal. Tell your esthetician it happened so they can make a note and thread you for the next three months.

Courtney~